Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

High GGT levels. Could this be due to alcohol intake?

Apr 2014
User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 6300 Questions
My GGT test came back high, I have been drinking alcohol for a few months on a regular basis due to stress etc. How long does it take to reduce my alcohol intake to reduce my GGT test level?
Posted Mon, 25 Nov 2013 in Smoking and Alcohol Addiction
Answered by Dr. Indu Kumar 2 hours later
Brief Answer: You need complete LFT profile.It may take 3 months Detailed Answer: Hello Thanks for writing to XXXXXXX You should quit alcohol intake immediately. You need few further investigations so that your problem is clearly understood. You need routine hemogram,RBS,RFT,LFT,Lipid profile,Ultrasound of abdomen.You need complete LFT like bilirubin,SGOT,SGPT,Alkaline phosphatase. You can take tablet ursodeoxycholic acid 150 mg twice daily for 3 months.It will help in regeneration of liver cells.You should also do exercise and walking. Check the follow up LFT report after one month. You can quit alcohol completely by strong determination and it is possible. Hope i have answered your query. Get well soon. Further queries are most welcome. Take Care Dr.Indu XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor